MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SHUNTASSISTANT 2.0 25; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SHUNTASSISTANT 2.0 25; HYDROCEPHALUS MANAGEMENT
Model Number FX643T
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 01/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection: during the investigation, scratches on the outer housing of the progav 2.0 and external tissue residues on the shuntassistant 2.0 were determined.Permeability test: a permeability test has shown that the progav 2.0 is permeable while the shuntassistant 2.0 has a blackage.Computer controlled test: to determine the opening pressure, the valves are measured with a computer-controlled miethke test device that simulates the flow of the cerebrospinal fluid.The valves are tested in both horizontal and vertical positions.The results show that the progav 2.0 does not operate within the accepted tolerance in the horizontal position.An accelerated outflow of could be determined.Due to the fact that the shuntassistant 2.0 is blocked, it could not be measured on the test bench.Adjustment test: the progav 2.0 was tested and is not adjustable.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected; however, the breaking force cannot be measured due to the non-adjustability of the valve.Internal inspection: after dismantling of the valves, deposits were found in both valves.Results: according to the questionnaire, the shunt was stored dry for few days until it was submerged in liquid in the returnkit.Dried deposits can influence the function of the products, which can affect the results.Despite this, we have examined the shunt system.Based on our investigation results, we can determine a blockage of the shunt system.After separating the individual components, we can determine an accelerated outflow and a non-adjustability at progav 2.0.The shuntassistant 2.0 is clogged.The visible deposits in the valves have led to the functional impairments.Deposits caused by substances naturally present in the patient's body, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of organic material can affect the integrity of the valve.The examination of the return has been completed with the drafting of this report.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav 2.0 shunt system (#fx643t) was implanted during a procedure performed on (b)(6) 2023.According to the complainant, the shunt system had adjustment difficulties.The patient underwent a revision procedure on (b)(6) 2025.No patient complications were reported as a result of the revision procedure.The complained product was sent to the manufacturer for investigation.

Brand Name
PROGAV 2.0 WITH SHUNTASSISTANT 2.0 25
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key21447959
Report Number3004721439-2025-00055
Device Sequence Number7761553
Product Code JXG
UDI-Device Identifier04041906502003
UDI-Public4041906502003
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX643T
Device Catalogue NumberFX643T
Device Lot Number20058381
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Initial Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 MO
Patient SexMale
Patient Weight12 KG